Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 25, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jul 25, 2021, 4:57 PM EDT for Monroe County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 4:57 PM EDT (20:57 UTC)
Expired
Jul 25, 2021, 5:45 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Monroe County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS82 KMFL 252057
SPSMFL

Special Weather Statement
National Weather Service Miami FL
457 PM EDT Sun Jul 25 2021
 
FLZ069-070-075-252145-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
457 PM EDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 545 PM EDT...

* At 457 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northwest of Loop Road Ee
  Center, or 16 miles east of Chokoloskee, moving southwest at 10
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Wilderness Waterway and Big Cypress National Preserve. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2566 8136 2573 8134 2589 8125 2612 8114
      2624 8106 2625 8092 2613 8089 2576 8098
      2546 8125
TIME...MOT...LOC 2057Z 043DEG 10KT 2581 8110 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:59 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 25, 3:59 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
359 PM EDT Sun Jul 25 2021

.SHORT TERM (Now through Monday)...

Scattered to numerous showers and thunderstorms will continue for
the rest of this afternoon and into the evening hours as an area of
low pressure off of the northern Florida coastline continues to
drift towards the southwest. With plenty of lower level moisture in
place combined with a weak steering flow, the potential for flooding
from repeated rounds of heavy rainfall will be in place this
afternoon and this evening. Therefore, the Flood Watch will remain
in effect for all of the east coast metro areas as well as Collier
County. A few strong thunderstorms cannot be ruled out as well
especially across the interior sections later this afternoon and
early this evening. The strongest thunderstorms could contain gusty
winds, heavy downpours, and frequent lightning.

For Monday, the latest model guidance continues to show the area of
low pressure to the north slowly move across northern Florida. At
the same time, a ridge of high pressure in the western Atlantic
continues to slowly build westward towards the area. This will help
to keep South Florida under a south to southeasterly flow during
this time frame. With abundant moisture still in place from the area
of low pressure to the north, scattered to numerous showers and
thunderstorms will develop once again as the sea breezes develop and
move inland. The potential for flooding will still remain in place
as the steering flow remains rather weak. A few strong thunderstorms
will be possible once again on Monday afternoon and into Monday
evening. The strongest thunderstorms could contain gusty winds,
heavy downpours, and frequent lightning. High temperatures on Monday
will generally range from the upper 80s across the east coast to the
lower 90s across the interior sections.

.LONG TERM (Monday Night through Sunday)...

Southern flow will prevail early next week around the western
periphery of the Bermuda high centered across the western
Atlantic. This will continue to allow diurnally driven convection
during the day. With this flow regime, both coasts and interior
look to have rather equal precip probs. Temperatures will be
seasonable for this timeframe with the warmest temperatures
(generally interior away from the coasts).

Looking aloft, a very robust H5 ridge will set up across the
central part of the US. This will keep northwest or westerly flow
over our region through the time as a trough axis extends from New
England down to the northeast Florida coast. This will keep upper
levels slightly cooler and allow for the continued typical South
Florida summer regime.

&&

.AVIATION(18Z TAFS)...

Scattered to numerous showers and thunderstorms will continue across
the region this afternoon and into the evening hours. There could be
periods of MVFR or even IFR in and around shower and thunderstorm
activity. South southeasterly winds will become light and variable
across the east coast terminals later this evening. At KAPF, west
southwesterly winds will diminish later this evening as well.

&&

.MARINE...

A light south to southeasterly flow will continue across the local
waters for the rest of the weekend and into the early portion of
next week. There may be a northerly swell developing over the
Atlantic waters early in the week as an area of low pressure
continues to drift towards the west southwest across Northern and
Central Florida. Scattered to numerous showers and thunderstorms
will be possible across the Atlantic and Gulf waters each day
through the middle of the week. Winds and waves could be locally
higher in and around any shower or thunderstorm.

&&

.HYDROLOGY...

With forecasted PWAT values around or above 2 inches across South
Florida, scattered to numerous showers and thunderstorms will
continue throughout the rest of the weekend and into early next
week. This, combined with a light steering flow and repeated rounds
of heavy rainfall, could create the potential for flooding across the
poor drainage areas along the east coast as well as Collier County.
Additional rainfall amounts of a general 2 to 4 inches are possible
across South Florida through Monday evening with locally higher
amounts. With grounds already saturated from recent heavy rainfall,
the Flood watch will remain in effect through Monday evening across
all of the east coast metro areas as well as Collier county.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  79  92 /  40  60  20  60
West Kendall     77  90  77  92 /  50  60  20  60
Opa-Locka        78  90  77  92 /  40  60  20  60
Homestead        77  89  77  91 /  50  50  20  60
Fort Lauderdale  78  88  79  90 /  40  60  20  60
N Ft Lauderdale  78  89  79  90 /  40  60  20  60
Pembroke Pines   78  90  77  90 /  40  60  20  60
West Palm Beach  77  90  77  91 /  40  60  20  60
Boca Raton       78  90  78  91 /  40  60  20  60
Naples           77  90  77  90 /  50  60  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
     172-173.

AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine/Hydrology...CWC
Monday Night through Sunday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 25, 4:18 PM EDT, 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
418 PM EDT Sun Jul 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
418 PM EDT Sun Jul 25 2021

...Flood Watch Remains in Effect For Portions of South Florida...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms will
develop across most of South Florida. The primary impacts will be
lightning strikes, gusty winds, and locally heavy rainfall.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low lying and poor drainage areas.
Highest chances of significant flooding will reside over the
metropolitan areas of South Florida.

Wind: A few storms could become strong producing damaging wind gusts
up to 45 mph this evening.

Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered to numerous showers and thunderstorms are possible each
day with increased potential for flooding across the metro areas of
South Florida on Monday. Frequent lightning, heavy downpours, and
gusty winds will be possible with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 25, 3:15 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT Sun Jul 25 2021

FLZ067-071-072-252000-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
315 PM EDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 400
PM EDT...

* At 315 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Sawgrass Mills Mall to near Pembroke Pines. These storms were
  nearly stationary.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise,
  Tamarac, Lauderhill, Weston, Cooper City, Sawgrass Mills Mall,
  Sunshine Acres, Intersection I-75 And U.S. 27, Intersection I-75
  And Griffin Road, Pine Island Ridge, Markham Park and Ramblewood
  East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2634 8046 2596 8049 2599 8030 2628 8024
TIME...MOT...LOC 1915Z 069DEG 3KT 2620 8034 2603 8037

SB/SM
Special weather statement, Jul 25, 3:55 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
355 PM EDT Sun Jul 25 2021

FLZ067-068-252030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
355 PM EDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 355 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Village Of Golf, or 7 miles
  south of Wellington, moving south at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Boca Raton, Wellington, Loxahatchee NWR, Mission Bay, Hamptons At
  Boca Raton, Kings Point, Whisper Walk, Boca Del Mar, Aberdeen, Boca
  West, Aberdeen Golf Course, South County Regional Park, Morikami
  Park, Villages Of Oriole, Boca Raton Equestrian and Sandalfoot
  Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2663 8027 2658 8012 2634 8015 2643 8043
TIME...MOT...LOC 1955Z 018DEG 8KT 2654 8021

SB/SM
Special weather statement, Jul 25, 4:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
457 PM EDT Sun Jul 25 2021

FLZ069-070-075-252145-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
457 PM EDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 545 PM EDT...

* At 457 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northwest of Loop Road Ee
  Center, or 16 miles east of Chokoloskee, moving southwest at 10
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Wilderness Waterway and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2566 8136 2573 8134 2589 8125 2612 8114
      2624 8106 2625 8092 2613 8089 2576 8098
      2546 8125
TIME...MOT...LOC 2057Z 043DEG 10KT 2581 8110

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:07 PM EDTAreal Flood AdvisoryMFLMiami-Dade89 min
Jul 25, 2:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade50 min
Jul 25, 3:15 PM EDTSpecial Weather StatementMFLBroward45 min
Jul 25, 3:55 PM EDTSpecial Weather StatementMFLPalm Beach35 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.